Alert archive / Iowa / Heat Advisories in 2017
Heat Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this heat advisory at Jul 11, 2017, 3:35 PM CDT for 26 counties in Iowa. It took effect at Jul 12, 2017, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2017, 3:35 PM CDT (20:35 UTC)
- In effect from
- Jul 12, 2017, 12:00 PM CDT
- Expired
- Jul 12, 2017, 5:18 PM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
All 26 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 52 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
534 WWUS73 KDMX 112035 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 335 PM CDT Tue Jul 11 2017 ...Heat Advisory continues through this afternoon... .Heat and high humidity have combined to create dangerous heat indicies near or exceeding 105 degrees for locations generally along and south of Interstate 80 in central and southern Iowa, including the Des Moines metro area. Conditions will begin to improve with the loss of peak heating this evening, although high humidity will continue overnight and provide limited relief. Another day of high heat and humidity is likely in the same area on Wednesday. A Heat Advisory has been posted for Wednesday afternoon and early evening for parts of southwest Iowa where confidence is high that heat indices will approach 105 degrees. IAZ081>083-092>094-120445- /O.NEW.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ /O.CON.KDMX.HT.Y.0001.000000T0000Z-170712T0100Z/ Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 335 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... The National Weather Service in Des Moines has issued a Heat Advisory, which is in effect from noon to 7 PM CDT Wednesday. * TEMPERATURE...High temperatures in the low 90s with heat index values around 105 degrees mid to late afternoon. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ IAZ057>060-070>075-084>086-095>097-120100- /O.CON.KDMX.HT.Y.0001.000000T0000Z-170712T0100Z/ Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Marion- Mahaska-Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 335 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the low 90s with heat index values around 105 degrees mid to late afternoon. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
6 follow-up statements
215 WWUS73 KDMX 120057 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 757 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY FOR THE AREA EXPIRES AT 8 PM... ...HEAT ADVISORY FOR PORTIONS OF SOUTHERN IOWA WEDNESDAY... .Temperatures continue to fall slowly this evening though humidity levels remain rather high. Heat indices are still near the 100 degree mark...but will fall the remainder of this evening into the 80s after 10 pm this evening. Another day of high heat and humidity is likely in the same area on Wednesday. A Heat Advisory has been posted for Wednesday afternoon and early evening for parts of southwest Iowa where confidence is high that heat indices will reach or exceed 105 degrees. IAZ081>083-092>094-120900- /O.EXP.KDMX.HT.Y.0001.000000T0000Z-170712T0100Z/ /O.CON.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 757 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the low 90s with heat index values around 105 degrees mid to late afternoon Wednesday. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ IAZ057>060-070>075-084>086-095>097-120200- /O.EXP.KDMX.HT.Y.0001.000000T0000Z-170712T0100Z/ Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Marion- Mahaska-Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 757 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures continue to fall slowly this evening...therefore the heat advisory will be allowed to expire at 8 pm. Heat indices will remain above 90 F until about 10 pm this evening...so if your plans are to be outdoors the next couple of hours still use some precaution. Very warm and humid conditions will return tomorrow. A heat advisory may again be needed during the afternoon and evening though it depends on thunderstorm coverage overnight tonight and cloud cover through Wednesday morning which may help limit the hot conditions across the area Wednesday afternoon. $$ REV
716 WWUS73 KDMX 120355 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1055 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY FOR PORTIONS OF SOUTHERN IOWA WEDNESDAY... Another day of high heat and humidity is likely on Wednesday. A Heat Advisory has been posted for Wednesday afternoon and early evening for parts of southwest Iowa where confidence is high that heat indices will reach or exceed 105 degrees. IAZ081>083-092>094-121200- /O.CON.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 1055 PM CDT Tue Jul 11 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * TEMPERATURE...High temperatures in the low 90s with heat index values around 105 degrees mid to late afternoon Wednesday. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ REV
068 WWUS73 KDMX 120922 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 422 AM CDT Wed Jul 12 2017 ...HEAT ADVISORY FOR MUCH OF SOUTHERN TO EASTERN IOWA TODAY... Temperature and dewpoints for today are expected to be very similar to where the were yesterday. Minimum temperatures for this morning were in the upper 70s and this marks the third consecutive day of this oppressive heat regime. IAZ038-039-048>050-059>062-071>075-084>086-095>097-130000- /O.EXA.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper- Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Lucas-Monroe- Wapello-Wayne-Appanoose-Davis- Including the cities of Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 422 AM CDT Wed Jul 12 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Des Moines has issued a Heat Advisory, which is in effect from noon today to 7 PM CDT this evening. * TEMPERATURE...High temperatures in the low 90s with dewpoints in the low to mid 70s will yield heat index values around 105 degrees this afternoon. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ IAZ081>083-092>094-130000- /O.CON.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 422 AM CDT Wed Jul 12 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the low 90s with dewpoints in the low to mid 70s will yield heat index values around 105 degrees this afternoon. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Kotenberg
424 WWUS73 KDMX 121420 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 920 AM CDT Wed Jul 12 2017 ...HEAT ADVISORY FOR MUCH OF SOUTHERN TO EASTERN IOWA TODAY... Temperature and dewpoints for today are expected to be very similar to where the were yesterday. Minimum temperatures for this morning were in the upper 70s and this marks the third consecutive day of this oppressive heat regime. IAZ038-039-048>050-059>062-071>075-081>086-092>097-122230- /O.CON.KDMX.HT.Y.0002.170712T1700Z-170713T0000Z/ Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper- Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke- Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose- Davis- Including the cities of Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 920 AM CDT Wed Jul 12 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the low 90s with dewpoints in the low to mid 70s will yield heat index values around 105 degrees this afternoon. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
212 WWUS73 KDMX 122015 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 315 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY CONTINUES THROUGH EARLY EVENING... Increasing areas of sunshine this afternoon have led to rapid warming in parts of central and southern Iowa. Given the high humidity in place, dangerous heat indices approaching 105 are still possible through the rest of the afternoon and into the early evening hours. A cold front will move through the area this evening and tonight and bring an end to the recent spell of excessive heat and humidity. IAZ038-039-048>050-059>062-071>075-081>086-092>097-130000- /O.CON.KDMX.HT.Y.0002.000000T0000Z-170713T0000Z/ Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper- Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke- Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose- Davis- Including the cities of Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 315 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the low 90s with dewpoints in the low to mid 70s will yield heat index values around 105 degrees this afternoon and early evening. * IMPACTS...Prolonged exposure to heat and humidity may lead to heat-related illness if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
772 WWUS73 KDMX 122218 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 518 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY CANCELLED WITH COOLER AIR ARRIVING... .Thunderstorms continue to develop this afternoon and are moving southeast through the region. In some instances the rain cooled air has dropped temperatures by over 15 degrees. With cloud cover and rain moving over the area through 7 pm...heat indices should remain below heat advisory criteria. IAZ038-039-048>050-059>062-071>075-081>086-092>097-122330- /O.CAN.KDMX.HT.Y.0002.000000T0000Z-170713T0000Z/ Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper- Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke- Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose- Davis- Including the cities of Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 518 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Des Moines has cancelled the Heat Advisory. Thunderstorms continue to move east southeast through the region resulting in cooler temperatures and lower heat indices. A few areas along the Iowa Missouri border as well as southeast Iowa may see heat indices around 95 to 100 through 6 pm...but as thunderstorms move in the warm and uncomfortable conditions will end as will the dangers of excessive heat. $$ REV
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Jul 11, 3:28 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 11, 3:28 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 328 PM CDT Tue Jul 11 2017 .SHORT TERM.../Tonight through Wednesday/ Issued at 328 PM CDT Tue Jul 11 2017 Excessive heat has been the weather highlight so far today. Dew points have run a few degrees higher than guidance this morning, with many locations along and south of Highway 30 in the mid to upper 70s and heat indices near or exceeding 105 degrees. Little relief tonight as the oppressive humidity limits cooling to the mid to upper 70s. A weak shortwave passing through today has supported scattered elevated showers and storms to the north of a slowly advancing warm front. This activity should dissipate and move out of the CWA in the next couple hours. Although the atmosphere is highly unstable, warm temperatures aloft will likely keep a firm cap on convection until late tonight. Hi-res models continue to advertise a line(s) of storms diving south out of Minnesota after 5z, likely in the vicinity of a warm front that will be draped from north central to east central Iowa. These storms may be severe with large hail and damaging winds given that they will be working with an environment characterized by 2000+ J/kg of MUCAPE rooted above 850mb and 25-30 kts of effective shear. Additional storms are possible in parts of central and southern Iowa overnight into early Wed morning as theta- e advection ramps up in concert with a strengthening low level jet. Confidence is low at this time due to warm temperatures aloft, but storms didn't have much difficulty firing last night in a similar environment. Heat will once again be an issue tomorrow as temperatures push back into the 90s with high humidity. Another Heat Advisory has been issued for parts of southwest Iowa where confidence is highest that heat indicies will approach 105 degrees at times. The advisory may be expanded further north and east similar to today, however at this time the spatial extent of cloud cover and the impact on temps remains in question. Next round of storms will be possible by late afternoon as a stronger shortwave trough near the Canadian border forces the aforementioned front back south into northeast Nebraska/northwest Iowa. Weak cold air advection in the 850-700mb layer will weaken the cap in the vicinity of the front and support the development of isolated to scattered strong to severe storms. .LONG TERM.../Wednesday night through Tuesday/ Issued at 328 PM CDT Tue Jul 11 2017 Front will move south through Iowa on Wednesday night with ongoing convection at the beginning of the period. The convection will be fed by strong instability south of the boundary and with strong westerly flow aloft, sufficient shear for some organization into strong to severe storms. This activity will sink southeast across the state during the night as the front settles toward Missouri. Much of the convection will have ended by Thursday morning as the front slides south of Iowa and drier air pushes into the state. This cooler and drier airmass will linger from Thursday into Friday with Iowa on southern periphery of Canadian high pressure sliding through Minnesota and Wisconsin. After this period, attention turns to building ridge across the intermountain west. Thermally, readings will warm underneath this ridge and slide east toward the region into the weekend with gradual warming. However, both GFS and Euro do indicate a boundary sliding through Iowa on Sunday which will put a hold on the warm briefly. However, the upper ridge is expected to slide east into the central United States by the middle of next week with a large area of much above normal temperatures into the Plains edging into Iowa. Euro remains somewhat flatter in the amplitude while GFS is more pronounced in the northern extent of the ridge. Both would indicate the hot and humid conditions returning with the Euro holding the southern edge of the westerlies closer to Iowa. This would suggest a better threat of a convective system dropping into the state, but still somewhat limited. For now, much of the forecast will be dry into next week with temperatures remaining above normal. && .AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/ Issued at 1232 PM CDT Tue Jul 11 2017 VFR conditions are expected over most of central Iowa through the current TAF period. Scattered showers and storms in north central Iowa may lead to temporary MVFR cigs this afternoon, including KALO. Additional thunderstorms are possible overnight. VCTS was mentioned at KALO/KMCW/KFOD where confidence is higher than terminals further south. Any storm that impacts a terminal will have the potential for gusty winds and heavy rain. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for IAZ057>060-070>075- 081>086-092>097. && SHORT TERM...Martin LONG TERM...Cogil AVIATION...Martin
Hazardous weather outlook, Jul 11, 4:44 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 444 AM CDT Tue Jul 11 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-071>075- 082>086-095>097-120945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Union-Clarke-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- 444 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Strong to severe thunderstorms are possible this evening and overnight with the main threats being damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms are possible Wednesday evening into Thursday morning over the southern 2/3rds of the state. Large hail and damaging winds are the primary threats. A tornado or two cannot be ruled out at this time. Additional thunderstorms are possible Thursday night into Friday morning near the Iowa/Missouri border, though the predictability of severe weather remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed Tuesday evening into Wednesday morning, and again Wednesday evening into Thursday morning. IAZ070-081-092>094-120945- Cass-Adams-Taylor-Ringgold-Decatur- 444 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Strong to severe thunderstorms are possible this evening and overnight with the main threats being damaging wind gusts and large hail. A Heat Advisory is in effect for the area this afternoon. Please refer to the National Weather Service website at weather.gov/desmoines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms are possible Wednesday evening into Thursday morning over the southern 2/3rds of the state. Large hail and damaging winds are the primary threats. A tornado or two cannot be ruled out at this time. Additional thunderstorms are possible Thursday night into Friday morning near the Iowa/Missouri border, though the predictability of severe weather remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed Tuesday evening into Wednesday morning, and again Wednesday evening into Thursday morning.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:20 AM CDT | Special Weather Statement | DMX | Crawford | 40 min |
| Jul 11, 1:57 AM CDT | Special Weather Statement | DMX | Carroll | 33 min |
| Jul 11, 2:31 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 44 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | DMX | Audubon | 29 min |
| Jul 11, 3:34 AM CDT | Special Weather Statement | DMX | Dallas, Polk | 26 min |
| Jul 11, 4:15 AM CDT | Special Weather Statement | DMX | Polk | 15 min |
| Jul 11, 4:21 AM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 16 more | 16 hr |
| Jul 11, 4:32 AM CDT | Special Weather Statement | DMX | Jasper | 28 min |
| Jul 11, 4:58 AM CDT | Special Weather Statement | DMX | Mahaska, Marion | 32 min |
| Jul 11, 5:28 AM CDT | Special Weather Statement | DMX | Mahaska | 17 min |
| Jul 11, 5:42 AM CDT | Special Weather Statement | DMX | Wapello | 18 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.